MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 8/10 DILATOR/SHEATH SET; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION 8/10 DILATOR/SHEATH SET; DILATOR, CATHETER, URETERAL
Model Number M0062601200
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2022 based on the date the manufacturer became aware of the event.The complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a nephrostomy dilator sheath device was used in the kidney/ureter during a percutaneous nephrolithonomy procedure performed on an unknown date.During the procedure, an 8/10 dilator was pushed down into the ureter and that portion was removed; however, a white piece on the end of outer piece came off in the patient.It was noted that either the piece that was taken off fell on the floor or possibly still in the patient.The procedure was completed without adding another device.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephrostomy dilator sheath device was used in the kidney/ureter during a percutaneous nephrolithotomy procedure performed on an unknown date.During the procedure, an 8/10 dilator was pushed down into the ureter and that portion was removed; however, a white piece on the end of outer piece came off in the patient.It was noted that either the piece that was taken off fell on the floor or possibly still in the patient.The procedure was completed without adding another device.No patient complications have been reported as a result of this event.It was reported that the procedure was performed on (b)(6) 2022.It was noted that the physician was using c-arm and looking very closely at images and the left side did not seem to be accepting the contrast dye.After further investigation with semi rigid ureteroscopy it was found that there was a blue like object in the proximal to distal third of the ureter.It was reported that an alligator forceps was used to remove the object and a left stent was placed.Additionally, it was noted that the patient had a perc neph on the day before the procedure.Given the length of the case they decided to place a stent and nephrostomy tube to finish the procedure.The patient returned to get the rest of the stone and they were able to place 6 x 26 double-j stent in antegrade fashion over the amplatz wire.Upon removing the wire, the stent appeared to be in good position with the proximal curl in the left upper pole renal calyx and the distal curl in the bladder.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block e1: it was reported that the physician's names were (b)(6).Block h2: additional information: block b5 (describe event or problem), block a2 (patient weight), block e1 (facility name) and block h6 (patient code and device code), have been updated based on the additional information received on january 10, 2023.Block h6: imdrf device code, code a0401 captures the reportable event of catheter break requiring retrieval.Block h6: imdrf device code, code a0413 captures the reportable event of material separation requiring retrieval.
 
Additional Manufacturer Narrative
Block a2: patient's weight is 63.1 kg.Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block e1: it was reported that the physician's names were dr.(b)(6) and dr.(b)(6).Block h2: additional information: block b3 (date of event), block b5 (describe event or problem), block a2 (patient identifier, date of birth, gender) and block h6 (impact code) have been updated based on the additional information received on december 27, 2022.Block h6: imdrf device code a0401 captures the reportable event of catheter break requiring retrieval.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephrostomy dilator sheath device was used in the kidney/ureter during a percutaneous nephrolithonomy procedure performed on an unknown date.During the procedure, an 8/10 dilator was pushed down into the ureter and that portion was removed; however, a white piece on the end of outer piece came off in the patient.It was noted that either the piece that was taken off fell on the floor or possibly still in the patient.The procedure was completed without adding another device.No patient complications have been reported as a result of this event.Additional information received on december 27, 2022.It was reported that the procedure date was on (b)(6) 2022.It was also noted that they were able to notice a piece of the 10fr and that they used the same short semi rigid ureteroscope and graspers to retrieved it.Additionally, on (b)(6) 2022, they were able to stent the other ureter and upon doing ureteroscopy they found a retained piece of the 8/10 dilator.

Brand Name
8/10 DILATOR/SHEATH SET
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16054027
Report Number3005099803-2022-07752
Device Sequence Number20392721
Product Code EZN
UDI-Device Identifier08714729005551
UDI-Public08714729005551
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K851144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0062601200
Device Catalogue Number260-120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer12/27/2022
01/10/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date01/25/2023
02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight63 KG